zbMATH — the first resource for mathematics

The universal vectorial bi-extension and \(p\)-adic heights. (English) Zbl 0763.14009
This paper is a sequel to the author’s joint paper with B. H. Gross in Algebraic number theory — in Honor of K. Iwasawa, Proc. Workshop Iwasawa Theory Spec. Values \(L\)-functions, Berkeley/CA 1987, Adv. Stud. Pure Math. 17, 73-81 (1989; Zbl 0758.14009), abbreviated by [CG]. There are several definitions of \(p\)-adic heights on a curve \(C\) defined over an algebraic number field \(K\), namely by B. Mazur and J. Tate in Arithmetic and geometry, Pap. dedic. Shafarevich, Vol. I; Arithmetic, Prog. Math. 35, 195-237 (1983; Zbl 0574.14036), abbreviated by [MT], by P. Schneider [Invent. Math. 69, 401-409 (1982; Zbl 0509.14048 and 79, 329-374 (1985; Zbl 0571.14021)] and in [CG]. In the paper under review, there is given a proof that [MT] and [CG] define the same \(p\)- adic height.
Let \(A/S\) be an abelian scheme (e.g. the Jacobian variety of \(C)\), then there exists a canonical bi-extension \(B\) of \(\hat A\times A\). The splitting of this bi-extension is used in [MT] for the construction of the \(p\)-adic height. Let \(G\) and \(\hat G\) denote the universal vectorial extensions of \(A\) and \(\hat A\). The pullback \(B^ \#\) of \(B\) is called the universal vectorial bi-extension of \(\hat G\times G\). It carries a canonical differential \(\eta\) such that its exterior derivative “is” the pairing between the first de Rham cohomology of \(\hat A\) and \(A\). The pair \((B^ \#,\eta)\) provides a one-to-one correspondence between formal splittings of \(\hat G\to\hat A\), \(G\to A\) and “splittings” of \(B\). The splittingof \(G\to A\) is equivalent to a splitting of the de Rham cohomology of \(A\). The latter splitting is the key in the construction of [CG]. The paper also seems to review the construction of \(p\)-adic height given in [CG].

14G40 Arithmetic varieties and schemes; Arakelov theory; heights
14G20 Local ground fields in algebraic geometry
Full Text: DOI EuDML
[1] [BBM] Berthelot, P., Been, L., Messing, W.: Théorie de Dieudonné Cristalline II. SLN930, 1982
[2] [B] Bourbaki, N.: Lie Groups and Lie Algebras. Part I, Hermann, Reading Massachusetts: Addison-Wesley 1975 · Zbl 0319.17002
[3] [C-HT] Coleman, R.: Hodge-Tate Periods andp-adic Abelian Integrals. Invent. Math.78, 351-374 (1984) · Zbl 0572.14024
[4] [C-PAI] Coleman, R.: Torsion points on curves andp-adic Abelian integrals. Ann. Math.121, 111-168 (1985) · Zbl 0578.14038
[5] [C-RLC] Coleman, R.: Reciprocity Laws on Curves. Compos. Math.72, 205-235 (1989) · Zbl 0706.14013
[6] [C-DA] Coleman, R.: Duality for the de Rham cohomology of Abelian Schemes (to appear)
[7] [C-GV] Coleman, R.: Generalized Jacobians and the Universal Vectorial Extension (to appear)
[8] [CdS] Coleman, R., de Shalit, E.:p-adic Regulators on Curves and Special Values ofp-adicL-Functions. Invent. Math93, 239-286 (1988) · Zbl 0655.14010
[9] [CG] Coleman, R., Gross, B.:p-adic Heights on Curves. Adv. Math.17, 73-81 (1989) · Zbl 0758.14009
[10] [D] Deligne, P.: Théorie de Hodge III. IHES, Publ. Math.44 (1974) · Zbl 0237.14003
[11] [F] Fontaine, J.M.: Formes Différentielles et Modules de Tate des Varietés Abéliennes sur les Corps Locaux. Invent. Math.65, 379-409 (1982) · Zbl 0502.14015
[12] [SGAI] Grothendieck, A.: Revetement Etale et Groupe Fondamental (SGA I). SLN 224 (1971)
[13] [H] Hartshorne, R.: On the de Rham Cohomology of Algebraic Variéties. IHES, Publ. Math.45 (1976)
[14] [I] Illusie, L.: Cohomologie de de Rham et cohomologie étalep-adique. Séminaire Bourbaki, Exposé 726 (Juin 1990)
[15] [MM] Mazur, B., Messing, W.: Universal extensions and One Dimensional Crystaline Cohomology. SLN 370, 1974 · Zbl 0301.14016
[16] [MT] Mazur, B., Tate, J.: Canonical Height Pairings via Bi-extensions. Arithmetic and Geometry, Vol I, pp. 195-237. Birkhauser 1983
[17] [M] Mumford, D.: Bi-extensions of Formal Groups. Intl. Conference on Algebraic Geometry, Tata Inst. 307-322 (1969)
[18] [S] Serre, J.-P.: Groupes Algébriques et Corps de Classes. Paris: Hermann 1959
[19] [T] Tate, J.:p-divisible Groups, Proceedings of a Conference on Local Fields, Driebergen, pp. 158-183. Berlin, Heidelberg, New York: Springer 1967 · Zbl 0157.27601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.